A strong ergodic theorem for extreme and intermediate order statistics

Aneta Buraczyńska , Anna Dembińska

Abstract

We study almost sure limiting behavior of extreme and intermediate order statistics arising from strictly stationary sequences. First, we provide sufficient dependence conditions under which these order statistics converges almost surely to the left or right endpoint of the population support, as in the classical setup of sequences of independent and identically distributed random variables. Next, we derive a generalization of this result valid in the class of all strictly stationary sequences. For this purpose, we introduce notions of conditional left and right endpoints of the support of a random variable given a sigma-field, and present basic properties of these concepts. Using these new notions, we prove that extreme and intermediate order statistics from any discrete-time, strictly stationary process converges almost surely to some random variable. We describe the distribution of the limiting variate. Thus we establish a strong ergodic theorem for extreme and intermediate order statistics.
Author Aneta Buraczyńska (FMIS)
Aneta Buraczyńska,,
- Faculty of Mathematics and Information Science
, Anna Dembińska (FMIS / DSPFM)
Anna Dembińska,,
- Department of Stochastic Processes and Financial Mathematics
Journal seriesJournal of Mathematical Analysis and Applications, ISSN 0022-247X, (A 40 pkt)
Issue year2018
Vol460
No1
Pages382-399
Publication size in sheets0.85
Keywords in PolishZbieżność prawie na pewno, kwantyle warunkowe, procesy ergodyczne, skrajne i asymptotycznie skrajne statystyki porządkowe, procesy stacjonarne
Keywords in EnglishAlmost sure convergence, Conditional quantiles, Ergodic processes, Extreme and intermediate order statistics, Stationary processes
ASJC Classification2604 Applied Mathematics; 2603 Analysis
Abstract in PolishW pracy opisano prawie pewne zachowanie graniczne skrajnych i asymptotycznie skrajnych statystyk porządkowych, pochodzących ze ściśle stacjonarnego ciągu obserwacji. Najpierw podano warunki, które gwarantują, że takie statystyki porządkowe zachowują się granicznie tak samo jak odpowiadające im statystyki porządkowe pochodzące z ciągu niezależnych obserwacji o tym samym rozkładzie. Następnie wprowadzono nowe pojęcia lewego i prawego końca nośnika zmiennej losowej pod warunkiem pewnego sigma-ciała i, używając tych pojęć, udowodniono, że skrajne i asymptotycznie skrajne statystyki porządkowe z dowolnego ściśle stacjonarnego ciągu obserwacji zbiegają prawie na pewno do pewnej zmiennej losowej. Opisano także rozkład tej granicznej zmiennej losowej. Uzyskano w ten sposób mocne twierdzenie ergodyczne dla skrajnych i asymptotycznie skrajnych statystyk porządkowych.
DOIDOI:10.1016/j.jmaa.2017.11.062
URL https://www.sciencedirect.com/science/article/pii/S0022247X17310703
Languageen angielski
Score (nominal)40
ScoreMinisterial score = 40.0, 23-09-2019, ArticleFromJournal
Publication indicators WoS Citations = 0; Scopus SNIP (Source Normalised Impact per Paper): 2016 = 1.213; WoS Impact Factor: 2017 = 1.138 (2) - 2017=1.239 (5)
Citation count*
Cite
Share Share

Get link to the record


* presented citation count is obtained through Internet information analysis and it is close to the number calculated by the Publish or Perish system.
Back
Confirmation
Are you sure?